Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 137, NWS Jacksonville, FL

June 19, 2015Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2015, 5:42 PM EDT for Camden County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2015, 5:42 PM EDT (21:42 UTC)
Expired
Jun 19, 2015, 6:15 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1825 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:18 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 19, 2:18 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT FRI JUN 19 2015

...THE HEAT CONTINUES WITH SCATTERED AFTERNOON STORMS...

.SHORT TERM /THROUGH SATURDAY NIGHT/...
INITIAL SHOWERS/TSTMS ARE DEVELOPING ALONG THE GULF SEABREEZE IN
GILCHRIST/MARION COUNTIES...WITH THE FIRST COUPLE OF SHOWERS ALONG
THE ATLANTIC SEABREEZE SOUTH OF JAX. ACTIVITY WILL INCREASE IN THE
NEXT HOUR OR SO...MAXIMIZING LATE THIS AFTN AS THE TWO BOUNDARIES
COLLIDE BETWEEN THE I-95 AND I-75 CORRIDORS. WILL USE MID/HIGH END
SCATTERED POPS. WITH RATHER STEEP LAPSE RATES...A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. THE HEAT REMAINS
THE MAIN STORY...AS TEMPERATURES RISE INTO THE MID/UPPER 90S WITH
HEAT INDICES JUST SHY OF THE 108 HEAT ADVISORY CRITERIA. RESIDUAL
SHWRS/TSTMS EARLY THIS EVENING WILL DISSIPATE SHORTLY AFTER SUNSET
WITH MOSTLY CLEAR SKIES OVERNIGHT. LOW TEMPERATURES TNGT WILL
RANGE FROM THE LOWER/MID 70S INLAND TO THE UPPER 70S COAST.

SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL MOVE ACROSS
THE OHIO VALLEY INTO THE MID ATLANTIC REGION...FLATTENING THE
DEEP LAYER RIDGE ACROSS THE SOUTHEAST CONUS. MOISTURE WILL
CONTINUE TO INCREASE...AND WITH THE INTERACTION OF THE ATLANTIC
AND GULF SEABREEZES...EXPECT ANOTHER ROUND OF SCATTERED TSTMS
SATURDAY AFTN. THINK THE GREATEST COVERAGE WILL RESIDE ACROSS
NORTHEAST FLORIDA BETWEEN I-75 AND I-95...WITH HIGH END SCATTERED
COVERAGE. ANOTHER HOT DAY IN STORE...WITH HIGHS ONCE AGAIN IN THE
MID TO UPPER 90S INLAND AND NEAR 90 COAST. HEAT INDEX VALUES WILL
APPROACH ADVISORY CRITERIA ACROSS SOME AREAS...BUT COVERAGE AND
DURATION NOT SUFFICIENT FOR A HEAT ADVISORY. ANOTHER WARM AND
HUMID NIGHT EXPECTED SATURDAY NIGHT.

.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPPER RIDGE DOMINATES THE SOUTHEASTERN U.S. THROUGH THE LONG-TERM
PERIOD. AT THE SURFACE...HIGH PRESSURE RIDGE IS CENTERED SOUTH OF OUR
FORECAST AREA...WITH S TO SW FLOW OVER SRN GA/NRN FL...AND A WEAK
SURFACE TROUGH OVER SRN GA. FAIRLY MOIST UNSTABLE AIRMASS WILL REMAIN
IN PLACE...SUPPORTING SCATTERED AFTERNOON/EVENING SHOWERS/T-STORMS
EACH DAY. WILL MAINTAIN CURRENT FORECAST OF CHANCE POPS EACH DAY.

CONTINUED ABOVE NORMAL TEMPS DAILY HIGH TEMPS MID-UPR 90S WELL
INLAND...AROUND 90 COAST...LOW TEMPS LOWER-MID 70S WELL
INLAND...UPR 70S COAST. HEAT INDEX VALUES WILL BE 100-105 EACH
AFTERNOON.

&&

.AVIATION...
VFR WILL PREVAIL FOR THE NEXT 24 HOURS, WILL USE VCTS THIS AFTN IN
SCATTERED TSTMS FOR ALL SITES EXCEPT SSI.

&&

.MARINE...
SOUTH TO SOUTHWEST WINDS WILL PREVAIL INTO THE MIDDLE OF NEXT
WEEK. WIND SPEEDS AND SEAS WILL GENERALLY REMAIN UNDER CAUTION
CRITERIA...WITH SOME POSSIBILITY AT CAUTION LEVEL WINDS FOR THE
MIDDLE OF NEXT WEEK.

RIP CURRENTS: LOW RISK THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  97  73  98 /  20  20  10  20
SSI  77  91  79  91 /  10  20  10  10
JAX  74  96  74  97 /  30  30  20  20
SGJ  75  89  75  91 /  20  30  30  20
GNV  73  96  72  97 /  30  30  10  20
OCF  74  95  73  96 /  30  30  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/WOLF
Hazardous weather outlook, Jun 19, 2:57 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 AM EDT FRI JUN 19 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-201000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
257 AM EDT FRI JUN 19 2015

...WIDESPREAD HEAT INDICES AROUND 105 DEGREES EACH AFTERNOON...

...ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

HOT TEMPERATURES INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON
WILL PRODUCE WIDESPREAD HEAT INDICES AROUND 105 DEGREES AREA-WIDE.
USE EXTRA CAUTION WHEN OUTDOORS IN THE HEAT.

SCATTERED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE MAINLY
ACROSS NORTHEAST FLORIDA WITH THE BEST CHANCES ALONG THE ST JOHNS
RIVER BASIN FROM JACKSONVILLE SOUTHWARD...ISOLATED STORMS ARE
EXPECTED ELSEWHERE. STORM MOTION WILL GENERALLY BE TOWARDS THE
NORTH AND NORTHEAST AT 10 MPH OR LESS...AND A FEW STORMS MAY
BECOME STRONG WITH GUSTY WINDS UP TO 50 MPH ALONG WITH HAIL AND
FREQUENT LIGHTNING. SLOWER MOVING STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HEAT INDEX VALUES NEAR 105 DEGREES EACH AFTERNOON.

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
FOR THEIR LOCATIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 19, 5:10 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT FRI JUN 19 2015

FLZ024-124-192145-
COASTAL NASSAU FL-INLAND NASSAU FL-
510 PM EDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU COUNTY UNTIL
545 PM EDT...

AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
YULEE...OR 9 MILES NORTHEAST OF JACKSONVILLE INTERNATIONAL ARPT...
MOVING NORTH AT 5 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
YULEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3057 8161 3058 8161 3058 8162 3059 8163
      3057 8166 3055 8166 3057 8167 3056 8168
      3057 8170 3057 8171 3068 8172 3071 8154
      3058 8153
TIME...MOT...LOC 2110Z 019DEG 5KT 3059 8162

ZIBURA
Local storm report, Jun 19, 5:22 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     5 ENE JACKSONVILLE INTL 30.50N 81.62W
06/19/2015  E65 MPH          DUVAL              FL   NWS EMPLOYEE

            STRONG WIND GUST 60-70 MPH AND LARGE PALM TREE DOWN AT
            121 ZACHARY DR N

&&

AWALKER
Local storm report, Jun 19, 5:26 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND GST     JACKSONVILLE INTL ARPT  30.48N 81.71W
06/19/2015  M42 MPH          DUVAL              FL   ASOS

&&

AWALKER
Special weather statement, Jun 19, 5:27 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT FRI JUN 19 2015

FLZ037-192215-
PUTNAM FL-
527 PM EDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUTNAM COUNTY UNTIL
615 PM EDT...

AT 527 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALT SPRINGS...MOVING NORTH AT 15 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
FRUITLAND...WELAKA AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2934 8167 2934 8166 2936 8166 2937 8167
      2937 8174 2943 8174 2943 8178 2949 8178
      2949 8184 2954 8184 2953 8165 2934 8163
      2933 8168
TIME...MOT...LOC 2127Z 192DEG 14KT 2937 8168

ZIBURA
Special weather statement, Jun 19, 5:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT FRI JUN 19 2015

FLZ124-GAZ165-166-192230-
COASTAL NASSAU FL-COASTAL CAMDEN GA-INLAND CAMDEN GA-
538 PM EDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN COUNTY UNTIL 630 PM EDT...

AT 538 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINGS BAY BASE...MOVING NORTH AT 15 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...WOODBINE...KINGS BAY BASE...TARBORO...
COLESBURG...HARRIETTS BLUFF AND DOVER BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3084 8148 3085 8155 3084 8150 3083 8149
      3083 8152 3081 8153 3081 8151 3082 8148
      3081 8150 3080 8151 3070 8148 3075 8170
      3096 8186 3112 8183 3100 8148 3097 8150
      3099 8163 3096 8148
TIME...MOT...LOC 2138Z 192DEG 14KT 3080 8158

ZIBURA
Special weather statement, Jun 19, 5:40 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT FRI JUN 19 2015

GAZ153-154-192215-
INLAND GLYNN GA-COASTAL GLYNN GA-
540 PM EDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLYNN COUNTY UNTIL 615 PM
EDT...

AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DARIEN...MOVING NORTH AT 15 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...DOCK JUNCTION...COUNTRY CLUB ESTATES
AND BOYS ESTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3116 8138 3117 8142 3118 8142 3118 8141
      3120 8142 3119 8143 3117 8143 3120 8155
      3119 8155 3120 8158 3134 8155 3131 8142
      3129 8141 3128 8139 3129 8139 3128 8138
      3130 8137
TIME...MOT...LOC 2140Z 192DEG 14KT 3129 8146

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:22 PM EDTSpecial Weather StatementJAXMarion23 min
Jun 19, 3:52 PM EDTSpecial Weather StatementJAXSaint Johns23 min
Jun 19, 4:15 PM EDTSevere Thunderstorm WarningJAXDuval45 min
Jun 19, 4:19 PM EDTSpecial Weather StatementJAXDuval41 min
Jun 19, 4:33 PM EDTSevere Thunderstorm WarningJAXDuval27 min
Jun 19, 4:40 PM EDTSpecial Weather StatementJAXDuval35 min
Jun 19, 4:47 PM EDTSevere Thunderstorm WarningJAXDuval43 min
Jun 19, 5:00 PM EDTAreal Flood AdvisoryJAXDuval60 min
Jun 19, 5:02 PM EDTSpecial Weather StatementJAXNassau28 min
Jun 19, 5:04 PM EDTSpecial Weather StatementJAXDuval26 min
Jun 19, 5:10 PM EDTSpecial Weather StatementJAXNassau35 min
Jun 19, 5:27 PM EDTSpecial Weather StatementJAXPutnam48 min
Jun 19, 6:26 PM EDTSpecial Weather StatementJAXFlagler49 min
Jun 19, 6:36 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam39 min
Jun 19, 7:40 PM EDTSpecial Weather StatementJAXFlagler35 min
Jun 18, 8:01 PM EDTSpecial Weather StatementJAXWare44 min
Jun 19, 4:33 PM EDTSpecial Weather StatementJAXLong42 min
Jun 19, 5:38 PM EDTSpecial Weather StatementJAXCamden52 min
Jun 19, 5:40 PM EDTSpecial Weather StatementJAXGlynn35 min
Jun 19, 5:51 PM EDTSevere Thunderstorm WarningJAXCamden24 min
Jun 19, 6:16 PM EDTAreal Flood AdvisoryJAXCamden59 min
Jun 19, 6:20 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.